The Student Room Group

Is this normal

I’ve been on birth control 3 months ish
Like 3rd packet of 21 tablets

And well I’ve had bleeding for month and it’s been gone for the past 2 weeks but is it normal to feel like cramps but no bleeding while take the pill??
I’m really worried I could start bleeding again too

Put mostly curios if cramps are a thing when on birth control and no bleeding
Original post by Anonymous
I’ve been on birth control 3 months ish
Like 3rd packet of 21 tablets

And well I’ve had bleeding for month and it’s been gone for the past 2 weeks but is it normal to feel like cramps but no bleeding while take the pill??
I’m really worried I could start bleeding again too

Put mostly curios if cramps are a thing when on birth control and no bleeding

Hi there :smile:

Depending on what type of contraceptive pill you are taking you can experience many different side effects, some will last a short while whilst others may last longer.

One common side effect many people experience when first taking hormonal contraception is irregular periods - this means some people experience lots of bleeding, some experience no bleeding at all and others experience an unpredictable pattern of bleeding. This is a normal side effect.

Cramps can also be a side effect of some hormonal contraception for some people so it may be just that, a side effect whilst your body is getting used to the changes of having that hormonal contraception regularly. If you look at the leaflet inside the box your prescription came in, you will find a list of common and less common side effects.

Regardless - cramps can be really uncomfortable and difficult to deal with so if you are worried, seek advice from your GP or from your local sexual health clinic. It may be something you monitor and pain manage that goes away, or it may be that the contraception you are on isn't quite right for your body. There are plenty of options to explore if that is the case! Feel free to explore on the Brook website: https://www.brook.org.uk/topics/contraception/ so that you feel more informed if you do go back to your GP to change things up.

Alice @ Brook :smile:

Quick Reply